Was My Tinnitus Caused by Pfizer COVID-19 Vaccine? Or Waterfall Masking Sound?

Discussion in 'Introduce Yourself' started by Karen1979, May 11, 2021.

    1. Karen1979

      Karen1979 Member

      Tinnitus Since:
      Feb 2021
      Cause of Tinnitus:
      Unknown
      I really want to understand if my onset of tinnitus is typical (I know there is nothing typical about tinnitus.

      Approx 3 weeks after my Pfizer vaccine I developed tinnitus. I had no previous hearing problems or health conditions; I say this as I’m not sure if it was the vaccine. I don’t listen to music so don’t feel it is noise induced.

      The only thing I do is use a waterfall “masking” noise prior to this. Could that have caused this?

      The onset was awful I felt quite unwell for the first 3-4 weeks with head/ear pain and feelings of pressure and a constant feeling of ear fullness, I also had a lot of crackling behind my jaw. It almost felt like I had a cold (without the sniffles)

      I am now at 12 weeks from onset. I didn’t have my second Pfizer shot, I’m not looking for a cure. I just want to understand so I can better deal with this.
       
      • Hug Hug x 1
      • Good Question Good Question x 1
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. It has been reported that some members have developed tinnitus after the vaccines. Whether it is a true cause or just a co-incidence is hard to say, as tinnitus can also be caused by many other reasons, such as taking ototoxic drugs, having neck or jaw problem, sinus congestion, ETD, stress and anxiety, just to name a few.

      The fact that millions of people taking vaccine shots and that tinnitus can happen to some in the millions even without vaccines pin point the fact that it is not easy to say the vaccines are the reasons for the tinnitus. Statistically among millions, some will develop tinnitus with or without vaccines shot. So some may have tinnitus from the vaccines, while others may just have tinnitus from other reasons.

      The waterfall masking shouldn't be a problem unless you use it for a long time with high volume and with earbuds or headphones. This is known to cause acoustic trauma to the ears and cause tinnitus.

      Whatever the reason, try to stay calm and remain positive that your tinnitus will fade in intensity over time. Sometimes, when the ears recover from unstable state, the tinnitus will become less intrusive. Try to mask your tinnitus and take up some relaxing exercises and/or hobbies to help distract from tinnitus. Try to read up the success stories to give you hope and to learn some helpful strategies.

      Take good care. God bless your recovery.
       
      • Like Like x 2
      • Agree Agree x 2
    3. AUTHOR
      AUTHOR
      Karen1979

      Karen1979 Member

      Tinnitus Since:
      Feb 2021
      Cause of Tinnitus:
      Unknown
      Just wanted to add to my story...

      The onset of symptoms was around 3 weeks post my Pfizer vaccine. I generally started to feel heavy headed, and my ears felt full... I also had a lot of pain and pressure in my head, I also for a few weeks felt crackling behind my ears. I felt like my head kept trying to “stabilise” very odd and of course I developed a quite horrific siren tinnitus in my right ear, and from the very beginning a “hiss”.

      Since this has began I do feel that I have generally started to feel better, at 4 weeks the awful pressure/pain/fullness went away and at 6 weeks the siren sound went away, this became more of a low level whirring noise, at 7 weeks I felt like I “spiked” and the hissing became a little more intense... I do feel this has gotten a little easier this past week (week 12) the hissing is there all the time but I can only hear the whirring/low tone in quiet rooms, I do think I developed a bit of a mid “tone” this week which is a little concerning but I can only hear that in quiet rooms, it tends to fluctuate between the whirring and the mid tone, all quite quiet.

      I’ve been to a GP three times, I had a hearing test where I was found to have above average hearing (I know some high frequency loss can cause tinnitus). I have finally managed to be referred to an ENT but this could take several months for me to be seen (U.K. waiting lists are a joke). I’ve started looking at private options but I’m unsure.

      I began to think it was more an ETD cause than a hearing induced tinnitus because of my onset? Please forgive me I’m no expert. I can also bring the tinnitus on/louder through holding my nose and breathing out hard with my mouth closed or when I’m having a good yawn in the morning I also feel like I can get a little relief from the hissing if I gently pop my ears with my finger, the whirring/low tone does seem to react to really quiet rooms... but even this reaction seems less intense this week... I have noticed this week a more mid tone pitch which is still low in volume and wondered if at 12 weeks you can still have spikes?

      My question is does my onset seem like ETD? Do you think it might completely resolve on its own or should I seek an ENT? And if I do, what, if anything, would they likely prescribe?
       
    4. Tanni
      Cynical

      Tanni Member Benefactor

      Tinnitus Since:
      October 2017
      Cause of Tinnitus:
      ???
      In most instances, tinnitus either resolves on its own or reduces and cease to be a problem - it just takes a while. You have already reported positive changes so there's no reason to assume this won't continue. It's very normal for tinnitus to fluctuate in the early stages; try not to monitor it if you can, and use some masking if it feels comfortable.

      If you don't want to wait on the NHS, you can see an ENT privately who will run tests to determine whether the tinnitus is caused by ETD, TMJ etc. They will also arrange an MRI to rule out anything more sinister. It is worth seeing an ENT if you are unsure of the cause, as some tinnitus is treatable. But bear in mind that they will likely not be able to identify the cause, as is the way with most tinnitus cases.

      They will also probably prescribe you Prednisolone, a steroid which has helped some people. But this needs to be prescribed as close to onset as possible.
       
      • Like Like x 1
Loading...

Share This Page